question-icon

What causes abdominal cramps, nausea and semi solid stools?

default
Posted on Sat, 12 Jul 2014
Question: Dear Doctors,

Our 3.8 years old son has abdominal cramps for last few days. Last Wednesday, he had abdominal pain, temperature and vomiting sensation, and we had given him Nizonide and Combiflam. Temperature and vomiting problems seemed to be subsided, however, he has abdominal cramps accompanied by semi-solid stool. Upon visiting Doctor on Friday, we have been advised to use Bendex and Nexpro Junior. Since he has started taking them, he has constant watery diarrhoea and abdominal cramps. Doctor suggested yesterday that it is okay to have diarrhoea after taking Bendex, but we are worried about the count - 20 times since yesterday. In addition to this, we have given him Enterogermina since this morning but issue persists. He seems to be very weak and reluctant to have food. I would like to take your advise before taking him to another Doctor.

Appreciate your time and help.
doctor
Answered by Dr. Sumanth Amperayani (3 hours later)
Brief Answer:
Could be a simple viral diarrhea

Detailed Answer:
Hi...Thank you for consulting in Health Care magic.

It seems your kid is having viral diarrhoea. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry. You say that he is very weak, if you mean that he is excessively sleepy and his urine out has decreased, please take him to emergency room as he might require fluids by intravenous route after assessing dehydration.

There is no need to use antibiotics unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhoea.
I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron (2.5ml thrice a day, half an hour before feeding).

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,

Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Sumanth Amperayani

Pediatrician, Pulmonology

Practicing since :2003

Answered : 8343 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes abdominal cramps, nausea and semi solid stools?

Brief Answer: Could be a simple viral diarrhea Detailed Answer: Hi...Thank you for consulting in Health Care magic. It seems your kid is having viral diarrhoea. Unless the kid's having low urine output or very dull or excessively sleepy or blood in motion or green bilious vomiting...you need not worry. You say that he is very weak, if you mean that he is excessively sleepy and his urine out has decreased, please take him to emergency room as he might require fluids by intravenous route after assessing dehydration. There is no need to use antibiotics unless there is blood in the motion. Antibiotics might worsen if unnecessarily used causing antibiotic associated diarrhoea. I suggest you use zinc supplements (Z&D drops 1ml once daily for 14 days) & ORS (Each small packet mixed in 200ml of potable water and keep giving sip by sip) as hydration is very important and crucial part of treatment. If there is vomiting you can use Syrup Ondansetron (2.5ml thrice a day, half an hour before feeding). Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health. Dr. Sumanth MBBS., DCH., DNB (Paed).,